Alert archive / North Dakota / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 25, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 10, 2017, 4:22 AM CDT for 4 counties in North Dakota. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2017, 4:22 AM CDT (09:22 UTC)
- Expired
- Jun 10, 2017, 5:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Foster County, ND, Kidder County, ND, Sheridan County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:50 AM CDT | TSTM WND GST 58 | 2 Ne Bowdon, ND | MEASURED MESONET THUNDERSTORM WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2862 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
920
WUUS53 KBIS 100922
SVRBIS
NDC031-043-083-103-101015-
/O.NEW.KBIS.SV.W.0025.170610T0922Z-170610T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
422 AM CDT SAT JUN 10 2017
The National Weather Service in Bismarck has issued a
* Severe Thunderstorm Warning for...
Wells County in south central North Dakota...
Sheridan County in south central North Dakota...
Northwestern Kidder County in south central North Dakota...
Foster County in southeastern North Dakota...
* Until 515 AM CDT
* At 421 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Mcclusky to 11 miles south of
Goodrich, moving east at 70 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Carrington, Harvey, Mcclusky, Fessenden, Goodrich, Hurdsfield,
Grace City, Mchenry, Cathay, Bowdon, Sykeston, Heimdal, Bremen,
Manfred, Chaseley, Denhoff, Hamberg, Sheyenne Lake, Juanita and
Wellsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds. People outside should move
immediately to shelter inside a strong building. Stay away from
windows.
&&
LAT...LON 4733 9931 4733 9948 4730 9948 4728 9958
4724 10011 4733 10011 4733 10036 4764 10066
4785 9999 4785 9931 4759 9927 4759 9857
4754 9850 4747 9850
TIME...MOT...LOC 0921Z 249DEG 62KT 4754 10034 4730 10011
HAIL...0.75IN
WIND...70MPH
$$
HEINERT3 follow-up statements
838
WWUS53 KBIS 100948
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
448 AM CDT SAT JUN 10 2017
NDC043-100958-
/O.CAN.KBIS.SV.W.0025.000000T0000Z-170610T1015Z/
Kidder ND-
448 AM CDT SAT JUN 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KIDDER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4739 9930 4735 9961 4739 10009 4751 10025
4773 10039 4785 9999 4785 9931 4759 9927
4759 9857 4755 9860
TIME...MOT...LOC 0948Z 249DEG 62KT 4767 9983 4743 9960
$$
NDC031-083-103-101015-
/O.CON.KBIS.SV.W.0025.000000T0000Z-170610T1015Z/
Wells ND-Sheridan ND-Foster ND-
448 AM CDT SAT JUN 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR WELLS...NORTHEASTERN SHERIDAN AND NORTHERN FOSTER COUNTIES...
At 448 AM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Harvey to 12 miles southwest of
Cathay, moving east at 70 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Carrington, Harvey, Fessenden, Goodrich, Hurdsfield, Grace City,
Mchenry, Cathay, Bowdon, Sykeston, Heimdal, Bremen, Manfred,
Chaseley, Hamberg, Sheyenne Lake, Wellsburg, Barlow, Emrick and
Heaton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4739 9930 4735 9961 4739 10009 4751 10025
4773 10039 4785 9999 4785 9931 4759 9927
4759 9857 4755 9860
TIME...MOT...LOC 0948Z 249DEG 62KT 4767 9983 4743 9960
HAIL...0.75IN
WIND...70MPH
$$
HEINERT628
WWUS53 KBIS 101001
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
501 AM CDT SAT JUN 10 2017
NDC031-083-101010-
/O.CAN.KBIS.SV.W.0025.000000T0000Z-170610T1015Z/
Sheridan ND-Foster ND-
501 AM CDT SAT JUN 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN AND
NORTHERN FOSTER COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4743 9930 4745 9954 4785 9999 4785 9931
4759 9927
TIME...MOT...LOC 1000Z 238DEG 67KT 4780 9957 4756 9934
$$
NDC103-101015-
/O.CON.KBIS.SV.W.0025.000000T0000Z-170610T1015Z/
Wells ND-
501 AM CDT SAT JUN 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR NORTHEASTERN WELLS COUNTY...
At 500 AM CDT, severe thunderstorms were located along a line
extending from 10 miles north of Fessenden to near Cathay, moving
northeast at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Harvey, Fessenden, Cathay, Sykeston, Heimdal, Bremen, Manfred,
Hamberg, Emrick, Heaton and Wellsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4743 9930 4745 9954 4785 9999 4785 9931
4759 9927
TIME...MOT...LOC 1000Z 238DEG 67KT 4780 9957 4756 9934
HAIL...<.75IN
WIND...60MPH
$$
HEINERT219
WWUS53 KBIS 101015
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
515 AM CDT SAT JUN 10 2017
NDC103-101025-
/O.EXP.KBIS.SV.W.0025.000000T0000Z-170610T1015Z/
Wells ND-
515 AM CDT SAT JUN 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELLS COUNTY HAS
EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with thunderstorms over the next couple of
hours.
LAT...LON 4743 9930 4745 9954 4785 9999 4785 9931
4759 9927
TIME...MOT...LOC 1015Z 249DEG 62KT 4788 9926 4764 9903
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:15 AM CDT, 7 minutes earlier.
Area forecast discussion, Jun 10, 4:15 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 415 AM CDT Sat Jun 10 2017 .SHORT TERM...(Today and tonight) Issued at 324 AM CDT Sat Jun 10 2017 Global models show a significant speed max of 90 to 110 kts in southwest flow aloft extending from the Pacific northwest into the northern plains this Saturday morning. This also reflected in the 0-6km shear which has been supporting multiple lines of convection this morning with several long track super cells across central North Dakota. This excited convection will come to an end this morning as the latest CAM models lose the updraft helicity and the CAPE after 12Z. This will leave some residual showers and a few thunderstorms Saturday morning across the north but by afternoon the chances for precip will all but be done. The southwest flow aloft continues tonight with the next shortwave trough bringing scattered showers and thunderstorms to southern North Dakota. Severe weather is not expected tonight. .LONG TERM...(Sunday through Friday) Issued at 324 AM CDT Sat Jun 10 2017 This period will focus on an upper low over the southwest CONUS which will eject northeast into the northern plains beginning Monday continuing into Wednesday. This will bring much needed precipitation to the region as the low rotates around and lifts through the northern plains. While it will not be enough to impact the the drought this will be the best chance for widespread precipitation this spring. After Wednesday the upper low moves into Canada and the chances for rain decrease and Thursday and Friday will be generally dry. && .AVIATION...(For the 06Z TAFS through 06Z Sunday evening) Issued at 1220 aM CDT sat Jun 9 2017 Showers and thunderstorms developing across western North Dakota will continue to track east and north through early Saturday morning. Storms may intensify as they move across western and central North Dakota late tonight, and may produce damaging winds and large hail. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WAA LONG TERM...WAA AVIATION...NJH
Hazardous weather outlook, Jun 9, 10:27 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1027 PM CDT Fri Jun 9 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110330- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1027 PM CDT Fri Jun 9 2017 /927 PM MDT Fri Jun 9 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight Tonight another round of severe thunderstorms will develop over southwest North Dakota and move rapidly northeast into central North Dakota. The main threat with these storms will be damaging winds up to 70 mph and hail up to the size of golf balls. Wind- driven large hail is possible. This threat will be highest between Midnight CDT and 6 AM CDT. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is also a threat of severe thunderstorms Monday and Monday night, and a lingering threat of severe thunderstorms over parts of central North Dakota on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and tonight. PA
In the hours before
Local storm report, Jun 10, 2:54 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
254 AM CDT SAT JUN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM HAIL CENTER 47.11N 101.30W
06/10/2017 E1.00 INCH OLIVER ND PUBLIC
DIME TO QUARTER SIZE HAIL REPORTED IN
CENTER.
&&
NHSpecial weather statement, Jun 10, 3:02 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Bismarck ND
302 AM CDT SAT JUN 10 2017
NDZ023-025-037-100845-
Wells-Stutsman-Foster-
302 AM CDT SAT JUN 10 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WELLS...FOSTER AND
NORTHWESTERN STUTSMAN COUNTIES UNTIL 345 AM CDT...
At 301 AM CDT, a strong thunderstorm was located 13 miles north of
Woodworth, or 13 miles southwest of Carrington, moving east at 60
mph.
Winds gusts to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Carrington, Kensal, Glenfield, Bordulac, Grace City, Mchenry,
Melville and Juanita.
LAT...LON 4722 9948 4733 9948 4733 9958 4741 9963
4759 9877 4759 9850 4733 9850 4733 9847
4732 9847
TIME...MOT...LOC 0801Z 259DEG 52KT 4733 9936
HEINERTSpecial weather statement, Jun 10, 3:03 AM CDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Bismarck ND 303 AM CDT SAT JUN 10 2017 NDZ018>020-033-034-100830- Oliver-Stark-Mercer-Morton-Dunn- 303 AM CDT SAT JUN 10 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUNN...NORTHWESTERN MORTON...NORTHEASTERN STARK...SOUTHWESTERN OLIVER AND SOUTHWESTERN MERCER COUNTIES UNTIL 330 AM CDT/230 AM MDT/... At 303 AM CDT/203 AM MDT/, a strong thunderstorm was located 7 miles northeast of Richardton, or 22 miles northwest of Glen Ullin, moving northeast at 65 mph. Wind gusts to 55 mph and penny size hail are possible with this storm. Locations impacted include... Beulah, Hebron, Richardton and Zap. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4681 10226 4706 10247 4737 10179 4692 10129 TIME...MOT...LOC 0803Z 242DEG 57KT 4699 10224 HEINERT
Special weather statement, Jun 10, 3:34 AM CDT, 48 minutes before
Special Weather Statement National Weather Service Bismarck ND 334 AM CDT SAT JUN 10 2017 NDZ019>021-034-035-100900- Oliver-Mercer-McLean-Morton-Burleigh- 334 AM CDT SAT JUN 10 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MCLEAN... NORTHWESTERN BURLEIGH...NORTH CENTRAL MORTON...OLIVER AND NORTHEASTERN MERCER COUNTIES UNTIL 400 AM CDT... At 333 AM CDT, radar indicated strong thunderstorms were located along a line extending from near Beulah to 6 miles south of Hannover. Movement was northeast at 70 mph. Wind gusts to 55 mph and penny size hail are possible with these storms. Locations impacted include... Beulah, Washburn, Hazen, Underwood, Wilton, Center, Stanton, Riverdale, Pick City, Coleharbor, Hannover, Cross Ranch State Park, Hensler, Fort Clark, Nelson Lake, Price, Falkirk and Sanger. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4767 10110 4715 10054 4690 10147 4731 10191 TIME...MOT...LOC 0833Z 241DEG 60KT 4731 10175 4702 10144 HEINERT
Local storm report, Jun 10, 3:44 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
344 AM CDT SAT JUN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND GST HANNOVER 47.11N 101.43W
06/10/2017 M60 MPH OLIVER ND MESONET
&&
NHLocal storm report, Jun 10, 3:51 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
351 AM CDT SAT JUN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND GST 1 SW HANNOVER 47.10N 101.44W
06/10/2017 E60 MPH OLIVER ND TRAINED SPOTTER
DURATION OF EVENT WAS ABOUT 10 MINUTES.
&&
AEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:00 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 15 min |
| Jun 9, 7:16 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 59 min |
| Jun 9, 7:53 PM CDT | Special Weather Statement | BIS | Logan | 37 min |
| Jun 9, 8:14 PM CDT | Severe Thunderstorm Warning | BIS | Foster | 61 min |
| Jun 9, 8:20 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 55 min |
| Jun 9, 8:41 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 37 min |
| Jun 9, 9:13 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 46 min |
| Jun 10, 12:17 AM CDT | Special Weather Statement | BIS | Stark | 28 min |
| Jun 10, 12:33 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Stark | 57 min |
| Jun 10, 1:18 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Morton, Oliver | 57 min |
| Jun 10, 2:21 AM CDT | Special Weather Statement | BIS | Kidder | 39 min |
| Jun 10, 2:30 AM CDT | Special Weather Statement | BIS | Stark | 30 min |
| Jun 10, 3:02 AM CDT | Special Weather Statement | BIS | Foster | 43 min |
| Jun 10, 3:03 AM CDT | Special Weather Statement | BIS | Mercer | 27 min |
| Jun 10, 3:34 AM CDT | Special Weather Statement | BIS | Mercer, Oliver | 26 min |
| Jun 10, 3:39 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Oliver, Sheridan | 51 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.